Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Some questions...

 - UBBFriend: Email this page to someone!    
Author Topic: Some questions...
missyj
Activist
Member # 10430

Icon 11 posted      Profile for missyj     Send New Private Message       Edit/Delete Post 
Okay, i am on the pill, a low dose pill, my bf and i had sex last wed (using condom), thursday morning, i started to feel really ill, like wanting to throw up a lot (headachy and fever too), it went away friday, but then i felt sick again sat and now sunday too. My main reason of concern, is that i think he might have touched me which could have quite likely got some semen around by vulva. So, even with the condom, i have to depend on the pill entirely now. These are the questions: i normally take the pill every morning about 7 am, this time i started my cycle by taking it sunday night, about 11:30-12:00 instead of morning, could this lapse in time have any effect on the effectiveness of the pill?

Question number two, does the pill stop you for ovulating completely? What i mean is, I know during a 'normal' cycle a girl is more fertile at times than others, is this true for a girl on the pill as well? Or if the pill causes them not to ovulate at all, does this mean that there is no 'increased' risk during a girl on the pill's cycle?

Question 3: A pill or two may have been off by a bit, no more than an hour though, i am almost sure this isnt a problem, but to clarify, could it be?

Questino 4: I am expecting my period in about a week and a half, if you think i have significant risk, should i wait to see if i get my period or should i take the pregnancy test 10 days after the sex? I think i should know asap, as i am getting a little nervous, and if for some chance i get preg, i need to make arrangements immediately.

Question 5: for future reference, I know delayed or missed pills can greatly reduce effectiveness, and you should you back-up, but a missed or delayed pill, does that make you no longer protected at all by the pill, or just a decrease in protection?

------------------
Love is natural, and everything that goes with it.

[This message has been edited by missyj (edited 02-02-2003).]

[This message has been edited by missyj (edited 02-02-2003).]


Posts: 153 | From: Oakville, Ontario. | Registered: Oct 2002  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post 
Answer 1: If you started taking your pills at a different time, and have consistently done so throughout this cycle, then you should be fine. If you're still nervous about it, I'd suggest you call your doctor and just ask. They'll be perfectly willing to reassure you.

Answer 2: One of the things that the pill does is prevent ovulation. However, do remember that something like not taking your pill correctly, being ill, taking something that interfers with it, etc. can decrease it's effectiveness...ie. you might ovulate, among other things. And, in some cases, your body might not adjust properly to the pill and you might ovulate anyway (you'd probably notice other side effects, like constant spotting, etc. that would clue you in to the fact that something wasn't right).

Answer 3: Being off by an hour shouldn't be a big problem. However, I would encourage you to go ahead and call your doctor and ask. With low dose pills, it's even more important than usual that you be on time.

Answer 4: It doesn't sound like you have a significant risk. But if it'll make you feel more relaxed, then go ahead and take a test 10 days after the incident occured. It can't hurt.

Answer 5: Missed or significantly delayed pills can affect that entire cycle. That means that there is a chance that you may ovulate and that the other changes that the pill brings about may not be effective for the rest of the cycle. Really, it's best to just take your pills on time. If you're having trouble remembering, why not ask your doctor about the possibility of switching to the patch? You'd only have to remember to change it once a week.

------------------
KittenGoddess
Scarleteen Sexpert (and Labia Lady)


Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3